Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 286, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 23, 2000, 4:25 PM EDT for Warren County, Georgia. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 23, 2000, 4:25 PM EDT (20:25 UTC)
- Expired
- Jul 23, 2000, 5:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Warren County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 4:45 PM EDT | Thunderstorm Wind | Countywide, GA | The Warren county 911 center reported trees down throughout the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 253 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 232026 SVRATL GAC301-232100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 425 PM EDT SUN JUL 23 2000 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WARREN COUNTY IN EAST CENTRAL GEORGIA * UNTIL 500 PM EDT * AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHWEST OF WARRENTON...OR ABOUT 16 MILES WEST OF THOMSON...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 3 MILES NORTH OF WARRENTON AT 435 PM EDT. LARGE HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. IF YOU SEE DAMAGE OR LARGE HAIL...CALL THE NATIONAL WEATHER SERVICE AT 7 7 0 4 8 6 1 1 3 3 AT EXTENSION 2 0 4. LAT...LON 3347 8287 3329 8275 3335 8256 3360 8267
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:40 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 23, 2:40 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
240 PM EDT SUN JUL 23 2000
THUNDERSTORMS WILL CONTINUE INTO TONIGHT AS MAIN TROUGH REMAINS WEST
OF GA AND SHORT WAVES CONTINUE TO MOVE ACROSS THE STATE. SAME STORY
THROUGH TUESDAY SO WILL MAINTAIN POPS THROUGH THE PERIODS. TEMPS
WILL BE TRICKY...VERY DEPENDENT ON THE CLOUD COVER. WILL GO CLOSE TO
PERSISTENCE AS SEE NO BIG CHANGE IN ATMOSPHERE THROUGH 48 HOURS.
RM{G 67/83/66/85 5322
ATL 70/87/68/87 4323
AHN 70/84/67/84 5533
CSG 71/89/68/90 4323
MCN 70/88/68/89 5423
.ATL...NONE
17In the hours before
Special weather statement, Jul 23, 1:08 PM EDT, 3 hours 17 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231815- NORTH AND CENTRAL GEORGIA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 108 PM EDT SUN JUL 23 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...OVER NORTH AND CENTRAL GEORGIA...THIS AFTERNOON AND EVENING. THUNDERSTORMS CAN BE EXPECTED ANYWHERE...OVER NORTH AND CENTRAL GEORGIA...THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL DEVELOP OVER THE NEXT SEVERAL HOURS AND POSSIBLY BECOME SEVERE WITH THE MAIN THREAT BEING LARGE HAIL AND HIGH WINDS. LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONIT<OR THIS SITUATION...AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN YOUR AREA. NOEL
Special weather statement, Jul 23, 1:14 PM EDT, 3 hours 11 minutes before
GAZ001-002-011-014-015-022-023-231745- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 114 PM EDT SUN JUL 23 2000 INTENSE THUNDERSTORMS WILL CROSS DAWSON...DADE...WALKER...AND CHATTOOGA COUNTIES OF NORTH GEORGIA THROUGH 145 PM. THESE STORMS ARE CAPABLE OF WINDS TO 50 MPH...SMALL HAIL...AND INTENSE CLOUD-TO- GROUND LIGHTNING. IF THREATENING WEATHER APPROACHES...TAKE COVER. MOVEMENT WILL BE EAST AT 25 MPH. Z NOEL
Special weather statement, Jul 23, 1:54 PM EDT, 2 hours 31 minutes before
GAZ033-034-044-045-055-231845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 154 PM EDT SUN JUL 23 2000 INTENSE THUNDERSTORMS WILL CROSS FULTON...DEKALB...CLAYTON...AND GWINNETT COUNTIES THROUGH 245 PM. THESE STORMS ARE CAPABLE OF WINDS TO 50 MPH...SMALL HAIL...AND INTENSE CLOUD-TO-GROUND LIGHTNING. IF THREATENING WEATHER APPROACHES...TAKE COVER. MOVEMENT WILL BE EAST AT 25 MPH. NOEL
Special weather statement, Jul 23, 2:12 PM EDT, 2 hours 13 minutes before
GAZ089-090-102-231900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 212 PM EDT SUN JUL 23 2000 THROUGH 3 PM INTENSE THUNDERSTORMS WILL CROSS THE ALABAMA LINE AND MOVE INTO MUSCOGEE...CHATTAHOOCHEE AND STEWART COUNTIES. THESE STORMS ARE CAPABLE OF PRODUCING HAIL... STRONG GUSTY WINDS AND FREQUENT LIGHTNING. THE STORMS WILL MOVE EASTWARD AT 15 TO 20 MPH.
Local storm report, Jul 23, 2:47 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY, GA
247 PM EDT SUN JUL 23 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 PM WEST PART OF COUNTY GA WIND DAMAGE
07/23/00 DAWSON TREES DOWN ACROSS GA HWY
53.
0155 PM DAHLONEGA GA .75 INCH HAIL
07/23/00 LUMPKIN
0200 PM 8 N DAHLONEGA GA 1.00 INCH HAIL
07/23/00 LUMPKIN
0205 PM 10 S DAHLONEGA GA 1.00 INCH HAIL
07/23/00 LUMPKIN
0208 PM TUCKER GA WIND DAMAGE
07/23/00 DEKALB TREES DOWN. WIND EST AT 60
MPH.
0210 PM MURRAYVILLE GA WIND DAMAGE
07/23/00 HALL BOATS TURNED OVER.
0210 PM MURRAYVILLE GA WIND DAMAGE
07/23/00 HALL TREES DOWN.
0210 PM MURRAYVILLE GA 1.75 INCH HAIL
07/23/00 HALL
0214 PM MURRAYVILLE GA WIND DAMAGE
07/23/00 HALL ROOFS BLOWN OFF AND TREES
DOWN.
0218 PM 2 S CLERMONT GA 1.00 INCH HAIL
07/23/00 HALL
0223 PM GAINESVILLE GA 1.00 INCH HAIL
07/23/00 HALL
0225 PM GAINESVILLE GA 1.75 INCH HAIL
07/23/00 HALL
0225 PM LITHONIA GA .75 INCH HAIL
07/23/00 DEKALB
0230 PM GAINESVILLE GA 2.50 INCH HAIL
07/23/00 HALL HAIL COVERED THE GROUND.
0234 PM 2 S CLERMONT GA 1.75 INCH HAIL
07/23/00 HALL
0240 PM NORTHEAST PART OF COUNTY GA WIND DAMAGE
07/23/00 HALL LARGE TREES DOWN. WIND
ESTIMATED ABOVE 60
MPH AT HWY 985 NEAR HALL
AND BANKS COUNTY LINE.
0240 PM GAINESVILLE GA WIND DAMAGE
07/23/00 HALL TREES DOWN.
0242 PM LITHONIA GA 1.00 INCH HAIL
07/23/00 DEKALB
0255 PM CENTERVILLE GA .88 INCH HAIL
07/23/00 GWINNETT >Local storm report, Jul 23, 3:53 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY, GA
255 PM EDT SUN JUL 23 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 PM WEST PART OF COUNTY GA WIND DAMAGE
07/23/00 DAWSON TREES DOWN ACROSS GA HWY
53.
0155 PM DAHLONEGA GA .75 INCH HAIL
07/23/00 LUMPKIN
0200 PM 8 N DAHLONEGA GA 1.00 INCH HAIL
07/23/00 LUMPKIN
0205 PM 10 S DAHLONEGA GA 1.00 INCH HAIL
07/23/00 LUMPKIN
0208 PM TUCKER GA WIND DAMAGE
07/23/00 DEKALB TREES DOWN. WIND EST AT 60
MPH.
0210 PM MURRAYVILLE GA WIND DAMAGE
07/23/00 HALL BOATS TURNED OVER.
0210 PM MURRAYVILLE GA WIND DAMAGE
07/23/00 HALL TREES DOWN.
0210 PM MURRAYVILLE GA 1.75 INCH HAIL
07/23/00 HALL
0214 PM MURRAYVILLE GA WIND DAMAGE
07/23/00 HALL ROOFS BLOWN OFF AND TREES
DOWN.
0215 PM BOYSCOUT RANCH GA TORNADO
07/23/00 HALL VISIBLE TORNADO. DEBRIS IN
THE AIR NEAR HWY 60.
0218 PM 2 S CLERMONT GA 1.00 INCH HAIL
07/23/00 HALL
0223 PM GAINESVILLE GA 1.00 INCH HAIL
07/23/00 HALL
0225 PM GAINESVILLE GA 1.75 INCH HAIL
07/23/00 HALL
0225 PM LITHONIA GA .75 INCH HAIL
07/23/00 DEKALB
0230 PM GAINESVILLE GA 2.50 INCH HAIL
07/23/00 HALL HAIL COVERED THE GROUND.
0234 PM 2 S CLERMONT GA 1.75 INCH HAIL
07/23/00 HALL
0240 PM NORTHEAST PART OF COUNTY GA WIND DAMAGE
07/23/00 HALL LARGE TREES DOWN. WIND
ESTIMATED ABOVE 60
MPH AT HWY 985 NEAR HALL
AND BANKS COUNTY LINE.
0240 PM GAINESVILLE GA WIND DAMAGE
07/23/00 HALL TREES DOWN.
0242 PM LITHONIA GA 1.00 INCH HAIL
07/23/00 DEKALB
0245 PM 5 E STONE MOUNTAIN GA 1.00 INCH HAIL
07/23/00 GWINNETT
0250 PM 10 E STONE MOUNTAIN GA 1.00 INCH HAIL
07/23/00 GWINNETT
0250 PM LULA GA WIND DAMAGE
07/23/00 HALL TREE DOWN ON CAR ON HWY
52.
0250 PM LULA GA WIND DAMAGE
07/23/00 HALL *** 1 INJ ***
TREES DOWN EAST OF LULA ON
THE HALL AND BANKS
COUNTY LINE.
0252 PM CLERMONT GA WIND DAMAGE
07/23/00 HALL TREES DOWN.
0255 PM 5 E LITHONIA GA 1.00 INCH HAIL
07/23/00 ROCKDALE
0255 PM CENTERVILLE GA .88 INCH HAIL
07/23/00 GWINNETT
0305 PM STONE MOUNTAIN GA WIND DAMAGE
07/23/00 DEKALB TREES DOWN ON HOUSE.
0305 PM STONE MOUNTAIN GA 1.00 INCH HAIL
07/23/00 DEKALB
0305 PM LOGANVILLE GA .75 INCH HAIL
07/23/00 WALTON
0315 PM MAYSVILLE GA U TREES DOWN. ESTIMATED
07/23/00 BANKS 60 MPH WINDS.The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 1:19 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Lumpkin | 41 min |
| Jul 23, 1:44 PM EDT | Tornado Warning | FFC | Dawson, Hall, Lumpkin | 31 min |
| Jul 23, 1:59 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb | 46 min |
| Jul 23, 2:15 PM EDT | Severe Thunderstorm Warning | FFC | Hall | 45 min |
| Jul 23, 2:24 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Muscogee | 51 min |
| Jul 23, 2:24 PM EDT | Severe Thunderstorm Warning | FFC | Stewart | 51 min |
| Jul 23, 2:30 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Gwinnett | 45 min |
| Jul 23, 2:47 PM EDT | Severe Thunderstorm Warning | FFC | Rockdale, Walton | 43 min |
| Jul 23, 2:52 PM EDT | Tornado Warning | FFC | Banks | 38 min |
| Jul 23, 3:28 PM EDT | Severe Thunderstorm Warning | FFC | Morgan, Walton | 47 min |
| Jul 23, 3:32 PM EDT | Tornado Warning | FFC | Banks | 43 min |
| Jul 23, 3:38 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Douglas | 37 min |
| Jul 23, 3:54 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Oconee | 51 min |
| Jul 23, 3:58 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fulton | 47 min |
| Jul 23, 4:07 PM EDT | Severe Thunderstorm Warning | FFC | Taliaferro | 38 min |
| Jul 23, 4:12 PM EDT | Severe Thunderstorm Warning | FFC | Madison | 33 min |
| Jul 23, 4:13 PM EDT | Severe Thunderstorm Warning | FFC | Heard, Troup | 32 min |
| Jul 23, 4:20 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette | 40 min |
| Jul 23, 4:41 PM EDT | Severe Thunderstorm Warning | FFC | Henry | 39 min |
| Jul 23, 5:05 PM EDT | Severe Thunderstorm Warning | FFC | Warren | 25 min |
| Jul 23, 5:59 PM EDT | Severe Thunderstorm Warning | FFC | Haralson | 46 min |
| Jul 23, 6:44 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Walker | 46 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.